Alert archive / Florida / Flash Flood Warnings in 2015
Flash Flood Warning 19, NWS Tallahassee, FL
NWS Tallahassee, FL issued this flash flood warning at Sep 28, 2015, 8:14 PM CDT for Bay County, Walton County, Washington County, Florida. It was in force for 3 hr. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 28, 2015, 8:14 PM CDT (01:14 UTC)
- Expired
- Sep 28, 2015, 11:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bay County, FL, Walton County, FL, Washington County, FL
The radar
The Eglin Afb radar (KEVX), 28 km from the middle of the area, began a volume at 01:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 28, 8:25 PM CDT | FLASH FLOOD | 1 Ese Seagrove Beach, FL | WATER KNEE DEEP ON MONTGOMERY STREET |
| Sep 28, 8:25 PM CDT | FLASH FLOOD | Rock Hill, FL | HIGHWAY 331 CLOSED FROM I-10 SOUTH TO ROCK HILL DUE TO FLASH FLOODING. |
| Sep 28, 8:30 PM CDT | FLASH FLOOD | 2 Sse Eucheeanna, FL | MCKINNON BRIDGE ROAD AND SHERWOOD ROAD ARE BOTH FLOODED FROM BRUCE CREEK. ESTIMATED DEPTH 4 FEET. |
| Sep 28, 9:20 PM CDT | FLASH FLOOD | 1 Se Santa Rosa Beach, FL | 5 TO 6 INCHES OF WATER INSIDE HOMES ON HWY 393 1 MILE NORTH OF HWY 98 IN SANTA ROSA BEACH. |
| Sep 28, 10:20 PM CDT | FLASH FLOOD | 2 W Eucheeanna, FL | INDIAN CREEK RANCH ROAD WAS CLOSED DUE TO FLOODING |
| Sep 28, 10:20 PM CDT | FLASH FLOOD | 3 S Pleasant Ridge, FL | COSSON ROAD WAS CLOSED AT THE BRIDGE DUE TO FLOODING. |
| Sep 28, 10:20 PM CDT | HEAVY RAIN 11.71 | 1 Sse Port Washington, FL | RAINFALL TOTAL OF 11.71 INCHES SO FAR FOR THE DAY AT THE EMERALD COAST MIDDLE SCHOOL WEATHERSTEM SITE. |
| Sep 28, 11:00 PM CDT | HEAVY RAIN 5.02 | 11 Nne Panama City Beac, FL | DAILY RAINFALL TOTAL OF 5.02 INCHES AT THE PANAMA CITY AIRPORT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this flash flood warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 1.2 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 538 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 810 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
599
WGUS52 KTAE 290114
FFWTAE
FLC005-131-133-290415-
/O.NEW.KTAE.FF.W.0019.150929T0114Z-150929T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
814 PM CDT MON SEP 28 2015
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN BAY COUNTY IN THE PANHANDLE OF FLORIDA...
SOUTHWESTERN WASHINGTON COUNTY IN THE PANHANDLE OF FLORIDA...
SOUTHERN WALTON COUNTY IN THE PANHANDLE OF FLORIDA...
* UNTIL 1115 PM CDT
* AT 811 PM CDT...DOPPLER RADAR INDICATED HEAVY RAIN ACROSS PORTIONS
OF SOUTHERN WALTON...BAY...AND WASHINGTON COUNTIES. WIDESPREAD 4
TO 6 INCHES OF RAIN HAVE FALLEN IN THIS AREA WITH LOCALIZED SPOTS
REACHING OVER 9 INCHES OF RAIN. RAIN RATES CONTINUE TO HOLD AROUND
2 INCHES PER HOUR ON AVERAGE.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
PANAMA CITY BEACH...SANTA ROSA BEACH...EGLIN AIR FORCE BASE...
FREEPORT...EBRO...GULF PINES...SEMINOLE HILLS...LAIRD...SEAGROVE
BEACH...WEST BAY...TURQUOISE BEACH...BLUE MOUNTAIN BEACH...GRAYTON
BEACH...BRUCE...HOLLYWOOD BEACH...RED HEAD...SANDESTIN...PINE
LOG...SEASIDE AND FOUR MILE VILLAGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
&&
LAT...LON 3038 8633 3042 8632 3039 8626 3040 8623
3043 8625 3038 8617 3039 8611 3043 8612
3044 8616 3048 8614 3050 8620 3048 8624
3066 8623 3065 8604 3040 8573 3022 8589
3031 8612 3038 8639
$$
15-HARRIGANWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this flash flood warning went out at Sep 28, 7:27 PM CDT, 47 minutes earlier.
Area forecast discussion, Sep 28, 7:27 PM CDT, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
827 PM EDT MON SEP 28 2015
.Near Term [Through Tonight]...
Meso-low has developed along the coast of Walton County this
evening, which has dramatically enhanced the low-level convergence
in the area with very heavy rainfall ongoing. A few areas in
Walton County have received 4 to 6 inches of rain since late this
afternoon, with another 1 to 2 inches possible. The axis of
heaviest rain has begun to slide eastward over the last hour or
so, with increasing rain rates expected to reach Panama City by
mid-evening. Have increased PoPs and heavy rain wording for these
areas. Otherwise, the forecast for the remainder of the area is
largely unchanged, with showers and isolated thunderstorms
expected through the overnight hours.
&&
.Aviation...
[Through 00Z Wednesday] Showers and possibly a few thunderstorms
will impact all area terminals through the overnight hours.
Heaviest rain to impact KECP. Cigs will likely reach IFR levels
across the region by morning, before slowly lifting through the
day on Tuesday. Rain will decrease from southwest to northeast
during the day.
&&
.Prev Discussion [414 PM EDT]...
.Short Term [Tuesday Through Wednesday Night]...
A lot of uncertainty in the precip evolution through Tuesday as
the weak low over the east central Gulf lifts north towards the
Florida Big Bend. CAM guidance has had trouble picking up the
areas of heaviest precip (with today's round setting up over the
western Panhandle). Deep tropical moisture and difluent flow aloft
continue to argue for elevated PoPs through Tuesday, which is
supported by most of the guidance. While widespread heavy rain is
not anticipated, given the tropical nature of the convection, any
convective bands which setup and remain stationary could drop
several inches of rain in a very short amount of time. During the
day on Tuesday, expect best focus for rain to gradually lift
north, with best rain chances across the northwestern half of the
forecast area.
Rain chances will be on the decline for Wednesday. However, still
expect scattered showers and storms to develop with the upper
trough axis still west of the forecast area.
.Long Term [Thursday Through Monday]...
Expect to see decreasein PoPs during the latter half of the week
as the upper trough axis slides just east of the forecast area and
north to northwest upper level flow develops. Expect to see the
drier conditions continue throught he weekend with a cooler
airmass working in as well. Expect to see temperatures near or
just below normal for most of the area this weekend.
.Marine...
Winds over the coastal waters will increase overnight as weak low
pressure lifts north from the east central Gulf. Expect to see a
period of Small Craft Advisory conditions over the offshore
waters, with Exercise Caution over the nearshore legs. Winds and
seas will begin to diminish on Tuesday and remain below headline
levels through the end of the work week.
.Fire Weather...
Hazardous fire weather conditions are not expected over the next
several days. Rain chances will start to decrease by mid-week.
.Hydrology...
Over the past 24 hours, the rainfall amounts have generally been
confined to around 1.5 inches or less with some higher amounts
across the far western counties. With additional rainfall through
tomorrow night, total rainfall amounts through 8 AM Wednesday are
expected around 1 to 3 inches across SE Alabama and SW Georgia
with 2 to 5 inches expected across the Florida portion of the
CWA. However, isolated amounts up to 8 inches are possible.
With plenty of tropical mositure in place and the potential for
training of heavy rain leading to isolated higher rainfall totals,
flash flooding will be possible mainly in low lying and urban
areas. Given this, will continue with the Flash Flood Watch that
is in effect through tonight.
With the heaviest amounts predicted nearer to the coast, area
rivers will be able to handle this event without reaching flood
stage given the recent dry conditions. With current streamflows,
we'd need several inches of rain to get into the upper portions of
many of the larger rivers and streams to produce river flooding,
which still do not anticipate during this particular event.
&&
.Preliminary Point Temps/PoPs...
Tallahassee 73 87 74 87 71 / 80 60 20 40 20
Panama City 74 84 74 84 71 / 100 50 20 40 20
Dothan 70 84 70 84 67 / 100 60 30 50 20
Albany 71 84 72 85 68 / 80 70 30 50 30
Valdosta 71 86 73 86 70 / 80 70 30 50 20
Cross City 73 86 74 86 72 / 70 60 20 40 20
Apalachicola 74 85 75 84 72 / 90 50 20 40 20
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...FLASH FLOOD WATCH until 8 AM EDT /7 AM CDT/ Tuesday FOR Calhoun-
Central Walton-Coastal Bay-Coastal Dixie-Coastal Franklin-
Coastal Gulf-Coastal Jefferson-Coastal Taylor-Coastal
Wakulla-Gadsden-Holmes-Inland Bay-Inland Dixie-Inland
Franklin-Inland Gulf-Inland Jefferson-Inland Taylor-Inland
Wakulla-Jackson-Lafayette-Leon-Liberty-Madison-North Walton-
South Walton-Washington.
HIGH RIP CURRENT RISK until 8 AM EDT /7 AM CDT/ Tuesday FOR
Coastal Bay-Coastal Franklin-Coastal Gulf-South Walton.
GA...FLASH FLOOD WATCH until 8 AM EDT Tuesday FOR Brooks-Decatur-
Grady-Lowndes-Seminole-Thomas.
AL...FLASH FLOOD WATCH until 7 AM CDT Tuesday FOR Geneva-Houston.
GM...SMALL CRAFT ADVISORY until 8 AM EDT Tuesday FOR Waters from
Suwannee River to Apalachicola FL from 20 to 60 NM-Waters
from Apalachicola to Destin FL from 20 to 60 NM.
&&
NEAR TERM...CAMP
SHORT TERM...CAMP
LONG TERM...CAMP
AVIATION...CAMP
MARINE...CAMP
FIRE WEATHER...HARRIGAN
HYDROLOGY...FIEUXIn the hours before
Local storm report, Sep 28, 6:12 PM CDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
712 PM EDT MON SEP 28 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0554 PM FLOOD 3 SSW SANTA ROSA BEACH 30.35N 86.25W
09/28/2015 WALTON FL TRAINED SPOTTER
REPORT FROM SPOTTER OF 6-12 INCHES OF WATER OVERPORTIONS
OF COUNTY ROAD 30A.
&&
CAMPLocal storm report, Sep 28, 7:21 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
821 PM EDT MON SEP 28 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM FLASH FLOOD 3 SSW SANTA ROSA BEACH 30.35N 86.25W
09/28/2015 WALTON FL 911 CALL CENTER
COUNTY ROAD 30A CLOSED DUE TO 1 TO 2 FEET OF WATER.
&&
CAMPThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 28, 7:55 PM CDT | Special Marine Warning | TAE | 65 min | |
| Sep 28, 8:54 PM CDT | Special Marine Warning | TAE | 2 hr | |
| Sep 28, 9:08 PM CDT | Flash Flood Warning | TAE | Walton | 2 hr |
| Sep 28, 10:14 PM CDT | Flash Flood Warning | TAE | Holmes | 3 hr |
| Sep 28, 11:42 PM CDT | Flash Flood Warning | TAE | Holmes, Washington | 93 min |
| Sep 29, 12:45 AM CDT | Flash Flood Warning | TAE | Jackson | 90 min |
| Sep 29, 2:12 AM CDT | Flash Flood Warning | TAE | Jackson | 93 min |
| Sep 29, 5:28 AM CDT | River Flood Warning | TAE | Walton | 30 hr |
| Sep 29, 9:09 AM CDT | Areal Flood Warning | TAE | Walton | 12 hr |
| Sep 29, 10:54 AM CDT | Areal Flood Warning | TAE | Walton | 12 hr |
Nearby
Flash Flood Warnings in Florida, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.